MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 11MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201789
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported 11x30mm biosure ha screw intended for use in treatment, has been returned for evaluation.Visual assessment of the device confirmed the reported complaint.Approximately.390 of the distal threads have been deformed and are missing pieces.Dimensional assessment of the screws major diameter and wall thickness were found to meet print specification.Without the pertinent clinical details regarding graft type, tunnel size and patient bone quality an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not using a tap in hard bone applications.Not preparing the tibial and femoral tunnels in accordance with the accepted surgical technique.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.This investigation could not identify any evidence of product contribution to the reported complaint.(b)(6).
 
Event or Problem Description
It was reported that, during the surgery, when the surgeon started to screw there was an issue with the screw thread.A backup device was available to complete the procedure with no delay or patient injuries.Results of investigation have concluded that this screw broke inside the patient which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
BIOSURE HA 11MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9248327
Report Number1219602-2019-01331
Device Sequence Number11276429
Product Code HWC
UDI-Device Identifier03596010611857
UDI-Public03596010611857
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Catalogue Number72201789
Device Lot Number50774360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1